BETA-BLOCKERS & Psoriasis Start or Flare-Up

Has anyone started on a Beta-Blocker that coincided with their initial Psoriasis outbreak ?

Or has anyone had a major flare-up of Psoriasis after starting to take a Beta-Blocker for the first time?

There's so much information out there on Blood Pressure meds and potential links to psoriasis. Just curious if anyone here had experience in that regard ??

Report post

14 replies. Join the discussion

I've been on this list for 10 yrs:

beta blocker (Metoprolol)
angiotensin-converting enzyme (ACE) inhibitor. (Ramipril)
calcium channel blocker. (Amlodipine)
statin (Crestor)

I've got it all going on, Man! And none of those effect my P in any way (that I know of).

And they wonder why I drink.

Report post

35 yrs old, was diagnosed and shocked last February when I saw the first spot on my leg and wondered, what the heck is that? A month earlier (January) my doc did a routine blood test and saw my TH4 (thyroid) was a little low so started me on Levothoxine. By April, I was covered about 5% where it has stayed consistent. I know a thyroid pill isn’t a beta blocker but I always wondered. Stopped taking the thyroid pill for 2 months just to see if they went away…. I couldn’t be so lucky.

Report post

Yes. Metoprolol, a beta blocker and Lisinopril with HCTZ, an ace inhibitor. My doctor changed me from cardizem to metoprolol and that is when my p started.

Report post

I take a beta-blocker for my "fast heartbeat." (Atenolol 25 mg. daily) I've had psoriasis for over 40 years now though and didn't notice any change (good or bad) in my skin. I started on Atenolol in 2004.

Report post

my doctor prscriped beta blocker for me after a couple of months psorissis flare big time.

Report post

Metaprolol had no impact on mine.

Report post

Cool i love your dancing elmo! Made me and my daughter lol haha

Report post

Im on a whole slew of medicines, one being a beta-blocker. Metoprolol for my high blood pressure. I've been slacking on my meds the last like month, but even before then I didnt notice a problem or change either way.

Report post

My first flare up in 60 years started in the Intensive Care Unit where I was given a beta blocker, no explanation of why I needed it; I was there for blood Poisoning and Kidney failure. But I got a copy of the dossier and a nurse had noticed on day 5 that the upper legs and anus were covered in tiny red dots and looked irritated. I didn't complain that no Dermatologist was asked to look at it,but with what still remains here from the old National Health Cost Law my 5 weeks in Hospital cost me nothing. Not entirely true-we all here have 13% of our bruto income withheld to pay for prescription drugs and all Hospital care. It was Metopolol too, but the real Plaques didn't get started until a few months after that,while still taking Metoprolol. I am going to push my Dermatologist to give me a test for gluten allergy because I am already in the 5th year of the Ornish diet and have seemed to cleared the blood clot in my left leg! No more pain while walking, and a biopsy of one at least of the big plaques, they are beginning to look a lot like Kaposi-which I had a long time ago.

Report post

Hello!

Thank you so much for the replies regarding beta-blockers and their potential relationship to psoriasis. I've read so many postings over the years that blamed their psoriasis flare-ups or starts on blood pressure meds, beta-blockers, etc., and I just thought I'd see if folks out there had feedback one way or another.

It sounds like it may have had cause/effect relationships for some and not-so-much for others. I asked a doctor who was prescribing Metoprolol if there were any potential side effects regarding psoriasis. He thumbed through a small pharmacy book of drugs and drug reactions and and said calmly that there are no known skin side effects for the Metoprolol drug.

A small bell went off in my head, remembering that I'd read about several persons with psoriasis who'd said just the opposite. In some ways, it's probably impossible to actually prove that any single drug causes a reaction or under-reaton, given the vast complexities of the human body.

I was just curious to see if there was anyone out there who took a beta-blocker without any other meds or disease conditions - who then developed psoriasis...

Or, if you've already had psoriasis and were in stable or clear mode and then started a beta-blocker for the first time which then began to cause another flare-upl

thanks for any information you provide!

peace & healing,

Report post

http://www.everydayhealth.com/psoriasis/medications-that-trigger-psoriasis. aspx

I read an article about Inderal making psoriasis worse or triggering a start up or flare. Hope this info helps

Report post

To all out there. It seems to me that all these medications work for some and not others and the reactions just does not yell. I aslo had a flare-up after 6 years again. Went back to a lady from Oxylabs that cured herself with all natural products. The secret is to clean it from the inside and that is what her products have done for me. Visit her website; 'www.oxylabs.co.za" and I think she is on facebook also. her name is Bridgitte Toweel. It worked for me with no side effects. This is my personal opinion and only mine, so don'y quate me; There is a cure for a lot of types of psoriasis out there, with no side effects by the medication that we use. Perhaps she have one of them.

Report post

I have had psoriasis since I was about 18. Mostly scalp, elbows and knees. Now I have spots on my legs and back too. But, my mother in law got it after her doctor changed one of her blood pressure medications. At least that is what she always claimed. Her case was so much worse than mine. It covered about 70% of her body and her nails as well.

Report post

So many complexities in the blood cells and immune functionality that envelope so much of psoriasis!!

@mommalove --- thanks for sharing that -- a doctor approved report of medications that can cause psoriasis.

I think that sometimes, if a side effect doesn't show up in the clinical trials, then materials are published without the side effect being listed. Then, when other patients inquire from their doctors about possible side effects, the doctors just go by what's published.

I wish there were 'Yelp' online reviews for medications by the people who take them. (and simple doctor/ clinic reviews as well, written by patients)

It's nice to know what the white papers say, but so much more meaningful to hear what end-users also have to say - particularly on drugs that can seem so "life and death"

peace and healing,

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders